Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 14, NWS Pueblo, CO

April 9, 200615 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 9, 2006, 9:45 PM MDT for 15 counties in Colorado. It took effect at Apr 10, 2006, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2006, 9:45 PM MDT (03:45 UTC)
In effect from
Apr 10, 2006, 10:00 AM MDT
Expired
Apr 10, 2006, 9:00 PM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 100345
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT SUN APR 9 2006

...A RED FLAG WARNING FOR WINDY TO VERY WINDY CONDITIONS...LOW HUMIDITY
LEVELS...HAINES VALUES OF 5 OR 6...DRY FUELS AND DROUGHT CONDITIONS...HAS
BEEN ISSUED FROM 10 AM MONDAY MORNING THROUGH 9 PM MONDAY EVENING FOR
ELEVATIONS BELOW 8000 FEET IN FIRE WEATHER ZONES 221...222... 225
THROUGH 237...INCLUDING TELLER AND FREMONT COUNTIES...SANGRE DE
CRISTO MOUNTAINS...WET MOUNTAINS...AND ALL OF EL PASO...
PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO... BENT...
KIOWA...PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 10 AM MONDAY MORNING THROUGH 9 PM MONDAY EVENING. AN UPPER
LEVEL JET STREAK OF HIGH WINDS WILL MOVE OVER COLORADO
MONDAY...WHILE AN AREA OF SURFACE LOW PRESSURE DEVELOPS OVER
WESTERN NEBRASKA AND SOUTH DAKOTA...ALLOWING FOR GUSTY SOUTHWEST
WINDS TO DEVELOP ACROSS SOUTHEAST COLORADO. 

COZ221-222-225>237-101945-
/O.UPG.KPUB.FW.A.0011.060410T1600Z-060411T0300Z/
/O.NEW.KPUB.FW.W.0014.060410T1600Z-060411T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
945 PM MDT SUN APR 9 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 40 MPH ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST COLORADO MONDAY
MORNING AND THEN CONTINUE THROUGH MONDAY EVENING. THE GUSTY
WINDS...ALONG WITH WARM TEMPERATURES...HUMIDITY LEVELS OF LESS
THAN 15 PERCENT...HAINES VALUES OF 5 AND 6...AND VERY DRY
CONDITIONS WILL LEAD TO CRITICAL FIRE BEHAVIOR ACROSS THE WARNED
AREA...WHICH INCLUDES TELLER AND FREMONT COUNTIES...THE SANGRE DE
CRISTO MOUNTAINS...THE WET MOUNTAINS...AND ALL OF SOUTHEAST
COLORADO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS85 KPUB 101017
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT MON APR 10 2006

...A RED FLAG WARNING FOR WINDY TO VERY WINDY CONDITIONS...LOW
HUMIDITY LEVELS...HAINES VALUES OF 5 OR 6...DRY FUELS AND DROUGHT
CONDITIONS...IN EFFECT FROM 10 AM THIS MORNING THROUGH 9 PM THIS
EVENING FOR ELEVATIONS BELOW 8000 FEET IN FIRE WEATHER ZONES
221...222...225 THROUGH 237...INCLUDING TELLER AND FREMONT
COUNTIES...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...AND ALL OF
EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
BENT...KIOWA...PROWERS...AND BACA COUNTIES...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FROM 10 AM THIS MORNING THROUGH 9 PM THIS EVENING. AN UPPER LEVEL JET
STREAK OF HIGH WINDS WILL MOVE OVER COLORADO TODAY AND TONIGHT...WHILE
AN AREA OF SURFACE LOW PRESSURE DEVELOPS OVER WESTERN NEBRASKA AND
SOUTH DAKOTA...ALLOWING FOR GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS
SOUTHEAST COLORADO.

COZ221-222-225>237-110230-
/O.CON.KPUB.FW.W.0014.060410T1600Z-060411T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
417 AM MDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS UP TO 45 MPH...ARE
EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHEAST COLORADO LATER THIS
MORNING AND CONTINUE THROUGH THIS EVENING. THE GUSTY WINDS...ALONG
WITH WARM TEMPERATURES...HUMIDITY LEVELS OF LESS THAN 15
PERCENT...HAINES VALUES OF 5 AND 6...AND VERY DRY CONDITIONS WILL
LEAD TO CRITICAL FIRE BEHAVIOR ACROSS THE WARNED AREA...WHICH
INCLUDES TELLER AND FREMONT COUNTIES...THE SANGRE DE CRISTO
MOUNTAINS...THE WET MOUNTAINS...AND ALL OF SOUTHEAST COLORADO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

METZE
000 
WWUS85 KPUB 102125
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT MON APR 10 2006

...A RED FLAG WARNING FOR WINDY TO VERY WINDY CONDITIONS...LOW
HUMIDITY LEVELS...HAINES VALUES OF 5 OR 6...DRY FUELS AND DROUGHT
CONDITIONS...CONTINUES UNTIL 9 PM THIS EVENING FOR ELEVATIONS
BELOW 8000 FEET IN FIRE WEATHER ZONES 221...222...225 THROUGH
237...INCLUDING TELLER AND FREMONT COUNTIES...SANGRE DE CRISTO
MOUNTAINS...WET MOUNTAINS...AND ALL OF EL PASO...PUEBLO...
HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...
PROWERS...AND BACA COUNTIES...

...A FIRE WEATHER WATCH FOR WINDY TO VERY WINDY CONDITIONS...LOW
HUMIDITY LEVELS...DRY FUELS AND DROUGHT CONDITIONS...HAS BEEN
ISSUED FOR TUESDAY FROM 11 AM UNTIL 8 PM FOR ELEVATIONS BELOW
8000 FEET IN FIRE WEATHER ZONES 225...229...230...233 AND 237...
INCLUDING THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...
HUERFANO COUNTY...LAS ANIMAS COUNTY AND BACA COUNTY...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...IS CONTINUING THE RED FLAG
WARNING UNTIL 9 PM THIS EVENING. AN UPPER LEVEL JET STREAK OF HIGH
WINDS WAS MOVING OVER COLORADO THIS AFTERNOON...WHILE AN AREA OF
SURFACE LOW PRESSURE WAS LOCATED OVER WESTERN NEBRASKA AND SOUTH
DAKOTA. THIS ALLOWED FOR GUSTY SOUTHWEST WINDS TO DEVELOP ACROSS
SOUTHEAST COLORADO.

COZ225-229-230-233-237-110300-
/O.NEW.KPUB.FW.A.0012.060411T1700Z-060412T0200Z/
/O.CON.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
325 PM MDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH...ARE
EXPECTED TO CONTINUE THROUGH THIS EVENING. THE GUSTY WINDS...
ALONG WITH WARM TEMPERATURES...HUMIDITY LEVELS OF LESS THAN 15
PERCENT...HAINES VALUES OF 5 AND 6...AND VERY DRY CONDITIONS HAS
LED TO CRITICAL FIRE BEHAVIOR ACROSS THE WARNED AREA... WHICH
INCLUDES THE SANGRE DE CRISTO MOUNTAINS...THE WET
MOUNTAINS...HUERFANO COUNTY...LAS ANIMAS COUNTY AND BACA COUNTY. 

THESE SAME CONDITIONS ARE POSSIBLE ONCE AGAIN TOMORROW...ALONG THE
COLORADO AND NEW MEXICO STATE BORDER. THEREFORE...A WATCH HAS BEEN
ISSUED TO HIGHLIGHT THIS POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-222-226>228-231-232-234>236-110300-
/O.CON.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
325 PM MDT MON APR 10 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH...ARE
EXPECTED TO CONTINUE THROUGH THIS EVENING. THE GUSTY WINDS...
ALONG WITH WARM TEMPERATURES...HUMIDITY LEVELS OF LESS THAN 15
PERCENT...HAINES VALUES OF 5 AND 6...AND VERY DRY CONDITIONS HAS
LED TO CRITICAL FIRE BEHAVIOR ACROSS THE WARNED AREA... WHICH
INCLUDES TELLER AND FREMONT COUNTIES...AND ALL OF SOUTHEAST
COLORADO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPUB 110259
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT MON APR 10 2006

...RED FLAG WARNING FOR MUCH OF SOUTHEAST COLORADO WILL EXPIRE AT
9 PM MDT...

...A FIRE WEATHER WATCH FOR WINDY TO VERY WINDY CONDITIONS...LOW
HUMIDITY LEVELS...DRY FUELS AND DROUGHT CONDITIONS...CONTINUES ON 
TUESDAY FROM 11 AM UNTIL 8 PM FOR ELEVATIONS BELOW 8000 FEET IN
FIRE WEATHER ZONES 225...229...230...233 AND 237...INCLUDING THE
SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...HUERFANO COUNTY...LAS
ANIMAS COUNTY AND BACA COUNTY...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ALLOWED THE RED FLAG
WARNING FOR MUCH OF SOUTHEAST COLORADO TO EXPIRE AT 9 PM THIS
EVENING. WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE
HUMIDITIES CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE
BEHAVIOR NO LONGER EXPECTED THROUGH THE REST OF TONIGHT. CRITICAL
FIRE CONDITIONS MAY BE POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY
ACROSS THE SOUTHERN REACHES OF THE STATE...AS A COLD FRONT SLOWLY
MOVES ACROSS THE AREA.

COZ225-229-230-233-237-111200-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
/O.CON.KPUB.FW.A.0012.060411T1700Z-060412T0200Z/
SOUTHERN FRONT RANGE-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
EASTERN LAS ANIMAS COUNTY-BACA COUNTY-
859 PM MDT MON APR 10 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE HUMIDITIES
CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE BEHAVIOR NO LONGER
EXPECTED THROUGH THE REST OF TONIGHT. CRITICAL FIRE CONDITIONS MAY
BE POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY ACROSS THE SOUTHERN
REACHES OF THE STATE...AS A COLD FRONT SLOWLY MOVES ACROSS THE
AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

COZ221-222-226>228-231-232-234>236-110400-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-060411T0300Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
859 PM MDT MON APR 10 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS CONTINUE TO DIMINISH ACROSS THE REGION AS RELATIVE HUMIDITIES
CONTINUE TO SLOWLY INCREASE...WITH EXTREME FIRE BEHAVIOR NO LONGER
EXPECTED THROUGH THE REST OF TONIGHT. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 9:45 PM MDT, 0 minutes earlier.

Area forecast discussion, Apr 9, 9:45 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MDT SUN APR 9 2006

.UPDATE...WITH 00Z MODELS STILL INDICATING CRITICAL FIRE WEATHER
CONDITONS DEVELOPING ACROSS MUCH OF SE COLORADO LATE MONDAY
MORNING THROUGH MONDAY EVENING...AND HAVE UPGRADED CURRENT FIRE
WEATHER WATCH TO RED FLAG WARNING FOR ELEVATIONS BELOW 8000 FT IN
FIRE WEATHER ZONES 221...222...225 THROUGH 237...WHICH INCLUDES
TELLER AND FREMONT COUNTIES...THE SANGRE DE CRISTO MTS...THE WET
MTS...AND ALL OF THE SE PLAINS. -MW

&&

.PREV DISCUSSION... (ISSUED 216 PM MDT SUN APR 9 2006)

SHORT TERM...
(TONIGHT AND MONDAY)

..POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY...

CURRENTLY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WAS LOCATED OVER
THE CENTRAL U.S. SUNDAY AFTN...WITH THE RIDGE AXIS NEAR THE CO KS
STATE LINE. A TROUGH OFF THE WEST COAST WAS DRAWING SOME MID AND
HIGH LEVEL MOISTURE UP ACROSS THE DESERT SW. A SHORTWAVE THIS AM
PRODUCED SOME WAVE CLOUDS OVER THE NORTHERN HALF OF THE CO FRONT
RANGE...WHICH HAVE HUNG AROUND FOR MUCH OF THE DAY. HOWEVER...THIS
DID LITTLE TO SLOW THE WARMING PROCESS TODAY...WITH TEMPS RISING
INTO THE 40S AND 50S FOR THE MTS...60S TO NEAR 70 FOR THE HIGH
VALLEYS...70S AND 80S FOR THE E PLAINS. RH LEVELS HAVE BEEN VERY LOW
AS WELL...DIPPING INTO THE SINGLE DIGITS AT MOST LOCATIONS FOR THE E
PLAINS.

TONIGHT...THE WEST COAST TROUGH STARTS TO AMPLIFY TONIGHT AS THE
PRESSURE GRADIENT TIGHTENS...AND COMBINED WITH A 120 KT ULJ NOSING
INTO THE DESERT SW...A BREEZY AND MILD NIGHT IS EXPECTED FOR MUCH OF
THE CWA. MIN TEMPS RIGHT ALONG THE SOUTHERN FRONT RANGE SHOULD BE
ESPECIALLY MILD...JUST LIKE THIS AM...SO ADJUSTED MIN TEMP GRIDS TO
TRY AND REFLECT THIS.

TOMORROW...LATEST MODEL RUNS SEEM TO OPEN UP THE WESTERN TROUGH AND
SHUNT IT TO THE NE...WITH THE UPPER JET CROSSING OVER THE STATE
THROUGH THE DAY. ANOTHER WARM DAY IS EXPECTED...AS WELL AS GUSTY
WINDS FROM LATE MORNING INTO THE EARLY EVENING. THIS COULD PRODUCE
CRITICAL FIRE WEATHER CONDITIONS...AND CURRENT ONGOING FIRE WEATHER
WATCH LOOKS GOOD. WILL LET EVENING SHIFT LOOK AT ANOTHER MODEL RUN
BEFORE MAKING ANY SORT OF DECISION ON FIRE WX HIGHLIGHTS. MOORE

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

..WARM WEEK AHEAD...

MONDAY NIGHT AND TUESDAY...TROUGH WILL PASS THE REGION ON
TUESDAY. MOISTURE WILL BE LIMITED ON THE PLAINS FOR ONLY ISOLATED
PRECIPITATION IN THE NORTHERN PORTIONS. I DID NOT CHANGE THE
SCATTERED POPS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS FOR MONDAY
NIGHT AND TUESDAY...AS MOISTURE LOOKS TO BE LIMITED AND THE SYSTEM IS MOVING
FAIRLY FAST. GUSTY WINDS ARE LIKELY ON TUESDAY...BUT SUSPECT
HUMIDITIES WILL NOT BE LOW ENOUGH NOT TO MEET FIRE WEATHER HIGHLIGHT
CRITERIA.

WEDNESDAY AND THURSDAY...TROUGH MOVES TO NEAR CALIFORNIA COAST WITH
WARM SOUTHWEST FLOW DEVELOPING. I INCREASED THE TEMPERATURES WITH
MID 80S POSSIBLE THURSDAY ON THE PLAINS.

FRIDAY THROUGH SUNDAY...CALIFORNIA TROUGH WILL MOVE ONSHORE AND
PASS OVER THE CWA DURING THIS PERIOD. LATEST RUNS AND ENSEMBLES
WERE WEAKER AND FURTHER NORTH WITH THIS TROUGH...SO PRECIPITATION
CHANCES FOR THE PLAINS ARE LESS. ENSEMBLES MEAN HAS TROUGH PASSING
THE CWA DURING THE DAY ON SATURDAY. GIVEN THE UNCERTAINTIES THIS
FAR OUT...I DID NOT INCREASE TEMPERATURES ON FRIDAY AND SATURDAY
AS MUCH AS INDICATED IN 12Z GFS RUN. HOWEVER...IF THE WEAKER AND
FURTHER NORTH TREND CONTINUES...THEN MAXIMUMS MAY BE WARMER THAN
CURRENTLY INDICATED. CURRENT FORECAST MAXIMUMS ARE STILL 5 TO 10
DEGREES ABOVE NORMAL. ONCE AGAIN...THERE MAY BE FIRE WEATHER
CONCERNS WITH THIS TROUGH SOMETIME LATE IN THE WEEK OR OVER THE
WEEKEND. --PGW--

PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR COZ221-COZ222-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-
COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR COZ221-COZ222-
COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-COZ231-COZ232-COZ233-
COZ234-COZ235-COZ236-COZ237.

&&

28/28
Hazardous weather outlook, Apr 9, 6:49 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT SUN APR 9 2006

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT SUN APR 9 2006

...FIRE WEATHER WATCH FOR THE SOUTHEAST MOUNTAINS AND PLAINS BELOW
8000 FEET FOR MONDAY MORNING THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY SOUTHWEST WINDS WILL SPREAD ACROSS SOUTHEAST COLORADO ON
MONDAY. GUSTY WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40
MPH...IN COMBINATION WITH UNSEASONABLE WARM TEMPERATURES...LOW DAY
TIME RELATIVE HUMIDITIES...AND DRY FUELS FROM THE ONGOING DROUGHT...MAY
RESULT IN CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR ACROSS
THE SOUTHEAST MOUNTAINS AND PLAINS BELOW 8000 FEET. ISOLATED TO
SCATTERED SNOW SHOWERS WILL SPREAD ACROSS THE CENTRAL MOUNTAINS
MONDAY AFTERNOON THROUGH TUESDAY WITH 2 TO 5 INCHES OF SNOWFALL
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO
RANGES...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

THE NEXT UPPER LEVEL SYSTEM WILL MOVE IN FOR FRIDAY THROUGH THE
WEEKEND BRINGING A CHANCE OF RAIN AND SNOW SHOWERS TO THE
SOUTHWEST AND CENTRAL MOUNTAINS...WITH PRIMARILY WINDY CONDITIONS
EXPECTED FOR THE SOUTHEAST PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:25 PM MDTFire Weather WatchPUBBaca, Costilla, Custer, Huerfano, Las Animas, Pueblo and 1 more13 hr

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.